Alert archive / Idaho / Red Flag Warnings in 2024
Red Flag Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 5, 2024, 1:30 PM MDT for 8 counties in Idaho. It took effect at Jul 6, 2024, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2024, 1:30 PM MDT (19:30 UTC)
- In effect from
- Jul 6, 2024, 12:00 PM MDT
- Expired
- Jul 6, 2024, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Blaine County, ID, Butte County, ID, Cassia County, ID, Jerome County, ID, Lincoln County, ID, Minidoka County, ID, Power County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 93 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3371 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492 WWUS85 KPIH 051930 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 130 PM MDT Fri Jul 5 2024 IDZ425-427-070300- /O.UPG.KPIH.FW.A.0001.240706T1800Z-240707T0300Z/ /O.NEW.KPIH.FW.W.0002.240706T1800Z-240707T0300Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 130 PM MDT Fri Jul 5 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425 AND 427... The National Weather Service in Pocatello has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 9 PM MDT Saturday. * AFFECTED AREA...Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River and Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...If wildfire fuel conditions are critical, these weather conditions can result in high fuel intensity and rapid spread rates. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$
3 follow-up statements
531 WWUS85 KPIH 060809 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 209 AM MDT Sat Jul 6 2024 IDZ425-427-070300- /O.CON.KPIH.FW.W.0002.240706T1800Z-240707T0300Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 209 AM MDT Sat Jul 6 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425 AND 427... * AFFECTED AREA...Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River and Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...If wildfire fuel conditions are critical, these weather conditions can result in high fire intensity and rapid spread rates. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$
557 WWUS85 KPIH 061839 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 1239 PM MDT Sat Jul 6 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425 AND 427... IDZ425-427-070300- /O.CON.KPIH.FW.W.0002.000000T0000Z-240707T0300Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 1239 PM MDT Sat Jul 6 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425 AND 427... * AFFECTED AREA...Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River and Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...If wildfire fuel conditions are critical, these weather conditions can result in high fire intensity and rapid spread rates. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. && $$
167 WWUS85 KPIH 070257 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 857 PM MDT Sat Jul 6 2024 IDZ425-427-070400- /O.EXP.KPIH.FW.W.0002.000000T0000Z-240707T0300Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 857 PM MDT Sat Jul 6 2024 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 425 AND 427... Winds will continue to decrease this evening, and humidities will rise above critical thresholds. Thus the Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 5, 2:14 AM MDT, 11 hours 16 minutes earlier.
Area forecast discussion, Jul 5, 2:14 AM MDT, 11 hours 16 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 214 AM MDT Fri Jul 5 2024 .SHORT TERM...Today through Sat night. High pressure relents a little on Sat afternoon as a low slides through southern Canada. This will not affect the warming trend, with 6 to 10 deg F of warming for the high today compared to yesterday, and another 3 to 7 deg F from Fri to Sat. It does bring an increase to the wind for the late afternoon and evening, and a few clouds Sat night. It may evening bring thunderstorms to the border region near Island Park in the extreme northeast of the forecast area. This will likely mean Lake Wind Advisory for American Falls Reservoir on Sat evening, and the Fire Weather Watch currently in effect for the eastern Magic Valley and south central highlands appears to be on track. The heat does not become a factor until well beyond this timeframe. Messick .LONG TERM...Sunday through Friday. Sunday will be the coolest day of the long term period with high temperatures mainly in the 80s with some 70s in higher elevations. Winds will be much reduced from Saturday with a generally downslope pattern out of the north to northeast. The strong upper level ridge axis will continue to progress east through next week with the axis over Idaho on Thursday. Temperatures will warm rapidly with Monday highs in low elevations into the 90s then mid to upper 90s with many low elevations sites above 100 degrees Wednesday through Friday. It will be dry through the period but may see some monsoonal moisture push in Friday into next weekend as the ridge moves east but low confidence at this point that far out. Not expecting much wind in the long term period. GK && .AVIATION... Expect clear skies once again today with afternoon winds after 18Z increasing to the 10 knot range at all sites but not expecting gusts. Sunday after 18Z expect much stronger winds in the sustained 15 to 20 knot range at the BYI, IDA and PIH sites. Skies will remain clear. GK && .FIRE WEATHER...Expecting strong warming with continued dry afternoons compared to yesterday. On Sat, a low moving through southern Canada will bring a slight chance of thunderstorms to the extreme northeast corner of the Targhee NF on one end, and critical afternoon humidity and gusty wind qualifying for a Red Flag Warning in the Twin Falls BLM and southern Sawtooth NF's lower elevations. This low will cool temperatures for Sun, but the heat returns with 100 deg F at the lowest elevations showing up by next Wed. Messick && .PIH WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for IDZ425-427. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:11 PM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 32 hr |
Nearby
Red Flag Warnings in Idaho, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.